Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

August 1, 2011Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at Aug 1, 2011, 5:45 AM EDT for Wyoming County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 5:45 AM EDT (09:45 UTC)
Expired
Aug 1, 2011, 6:30 AM EDT
In force
45 min
Issued by
NWS Buffalo, NY

County Wyoming County, NY

The radar

The Buffalo radar (KBUF), 42 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1654 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WWUS81 KBUF 010945
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
545 AM EDT MON AUG 1 2011

NYZ010-012-020-021-085-011030-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-WYOMING NY-
545 AM EDT MON AUG 1 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 539 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR EAST AURORA...AND MOVING
  SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4269 7814 4241 7837 4269 7875 4282 7863

$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 1, 5:10 AM EDT, 35 minutes earlier.

Area forecast discussion, Aug 1, 5:10 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
510 AM EDT MON AUG 1 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION THIS
MORNING. THIS FEATURE COULD GENERATE SOME SCATTERED SHOWERS AND
THUNDERSTORMS IN THE PROCESS. HIGH PRESSURE WILL THEN BUILD ACROSS
THE LAKES LATER TODAY...WITH WARM WEATHER AND A GENERAL CLEARING
TREND. A MORE POTENT FRONT WILL THEN DROP SOUTHEAST ACROSS THE LAKES
WITH THE NEXT THREAT FOR SHOWERS AND THUNDERSTORMS LATER TUESDAY
NIGHT AND WEDNESDAY MORNING.

&&

.NEAR TERM /THROUGH TONIGHT/...
A SCATTERED LINE OF THUNDERSTORMS HAS DEVELOPED ALONG A SUBTLE
PRE-FRONTAL TROF BOUNDARY. LOCALLY HIGHER DEW POINTS NW OF BUFFALO
(WHERE THE LAKE BREEZE WAS WELL ESTABLISHED) AND ACROSS THE WARM
LAKES...HAS LEFT AN AREA OF MORE UNSTABLE AIR. EXPECT STORMS TO
ENHANCE IN THIS AREA...BUT THEN TO GRADUALLY WEAKEN AS THEY WORK
INTO DRIER AND LESS STABLE AIR FURTHER SW OF THE LAKES. THERE
REMAINS A MARGINAL SEVERE POTENTIAL WITH THIS...WITH WIND SHARE
RATHER WEAK. HOWEVER...LOCALLY IMPRESSIVE CAPES TO AROUND 1500 J/KG
ACROSS AREAS WITH DEW POINTS OVER 70S MAY MAKE UP FOR SOME OF THIS.

THE FRONTAL BOUNDARY ITSELF MAY ACTUALLY BE A BIT LESS
ACTIVE...GIVEN IT WILL CROSS EARLY MORNING WHICH IS GENERALLY THE
LEAST FAVORABLE TIME TO DEVELOP PRECIPITATION. BY LARGE...CARRY
CHANCE POPS FOR THE COMBINATION OF THESE FEATURES...WHICH DO NOT
DIFFER IN TIMING BY THAT MUCH. THE BEST CHANCE WILL BE NORTH OF I-90
FROM BUF-ROC WHERE THE MOST UNSTABLE AIR IS. AM NOT TERRIBLY
IMPRESSED WITH THE MODEL DEPICTIONS OF THIS...THOUGH THE NAM12/HRRR
PROVIDE SOME USEFUL GUIDANCE...NEITHER ARE CAPTURING THE CURRENT
CONDITIONS WELL.

AFTER THIS...DRIER AIR WILL MOVE IN...WHICH WILL DIMINISH THE
POTENTIAL FOR SHOWERS THIS AFTERNOON. THE ONE THING TO WATCH HERE IS
THAT BOTH THE NAM/HRRR DEVELOP SHOWERS IN THE VICINITY OF
BUFFALO...LIKELY ALONG LAKE BREEZE CONVERGENCE BOUNDARIES. THIS IS
LOW CONFIDENCE...BUT GIVEN THE WARM LAKES...AND MODEST DEW POINT
DROP OFFS...WILL CARRY LOW CHANCE POPS FOR THIS. A DRY FORECAST FOR
ELSEWHERE THIS AFTERNOON.

OTHERWISE...IT WILL BE ANOTHER FAIRLY HOT DAY...WITH MOST AREAS
CLIMBING INTO THE 80S AGAIN. PREFER BLEND OF BIAS CORRECTED SREF/NAM MOS

FOR TONIGHT...HIGH PRESSURE GAINS CONTROL...WITH FAIR WEATHER...AND
MORE SEASONABLE OVERNIGHT TEMPERATURE. PATCHY FOG IS POSSIBLE IN THE
VALLEYS OF THE SOUTHERN TIER.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
TUESDAY WILL START WITH A CLOSED UPPER LEVEL LOW OVER SOUTHERN
CANADA AND NEW ENGLAND...AND A SHORTWAVE CRESTING AN UPPER LEVEL
RIDGE ACROSS THE WESTERN GREAT LAKES. WITH TWO AREAS OF HIGH
PRESSURE...ONE TO OUR NORTH ACROSS EASTERN ONTARIO AND A SECOND TO
OUR SOUTH ACROSS THE TENNESSEE VALLEY WILL BOTH INFLUENCE THE MORNING
HOURS WITH SUNSHINE AND FAIR WEATHER. SOME PATCHY FOG IS POSSIBLE
ACROSS THE SOUTHERN TIER VALLEYS TO START. THIS SHORT WAVE CRESTING
THE NORTHERN PLAINS RIDGE WILL THEN DIVE SEWARD CROSSING THE CENTRAL
LAKES THROUGH THE DAY. WILL CONTINUE THE DRY FORECAST
TUESDAY...HOWEVER MID AND HIGH LEVEL CLOUDS WILL BUILD ACROSS THE
REGION FROM WEST TO EAST FROM UPSTREAM CONVECTION. HIGHS TUESDAY
WILL CLIMB INTO THE UPPER 70S AND LOWER 80S. THOUGH CLOUDS WILL
LIMIT AFTERNOON SUNSHINE TO THE WEST...WARMER AIR ALOFT AT 850 WILL
STILL ALLOW FAR WESTERN AREAS TO ALSO REACH THE LOWER 80S.

TUESDAY NIGHT AND INTO EARLY WEDNESDAY MORNING IS A TIMEFRAME THAT
BEARS WATCHING AS AN MCS IS FORECASTED TO BLOSSOM AND CROSS FROM THE
CENTRAL LAKES INTO THE EASTERN LAKES REGION WITH THE POTENTIAL
FOR HEAVY RAIN AGAIN. THE 00Z NAM AND 21Z SREF MEMBERS ARE FARTHEST
EAST WITH THIS CONVECTIVE SYSTEM SUGGESTING BRINGING A SWATH OF
PRECIPITATION AS FAR EAST AS THE GENESEE VALLEY AND PORTIONS OF THE
FINGER LAKES. THE 00Z GFS IS FARTHEST WEST WITH PRECIPITATION JUST
BRUSHING THE SOUTHERN TIER. THE NEW 00Z ECMWF HAS TRENDED TO THE
EAST SLIGHTLY AND IS NOW TOWARDS THE NAM OUTPUT.

LOOKING ALOFT THE AXIS OF HIGHEST THETA-E AT 850HPA ON ALL THREE
MODELS REMAINS ACROSS THE WESTERN NEW YORK AND THE OHIO VALLEY.
THESE SHOWERS AND THUNDERSTORMS SHOULD FOLLOW THE AXIS OF THE WARM
AND MOIST AIR ALOFT AND WITH 1000-500 THICKNESS POINTING TOWARDS A
SE MOVEMENT WILL MAINTAIN LIKELY POPS ACROSS WNY...WHILE KEEPING
MUCH OF THE NORTH COUNTRY BELOW CHC POPS. HOWEVER THE 00Z SUITE OF
MODELS STILL HAVE NOT MAINTAINED A CONSISTENT PLACEMENT OF THE
HEAVIEST RAINFALL...AS IS USUALLY THE CASE WITH CONVECTION...AND
WILL KEEP SOME UNCERTAINTY IN THE GRIDS ACROSS THE GENESEE VALLEY
AND FINGER LAKES REGION.

INSTABILITY DOES NOT LOOK TO IMPRESSIVE WITH THIS SYSTEM OVER OUR
CWA. MID LEVEL 500-700 LAPSE RATES REMAIN BELOW 6C/KM AND LITTLE TO
NO CAPE IS FORECASTED BY THE MODELS. WITH LI'S REMAINING POSITIVE
WILL FOCUS MORE ON SHOWERS THAN THUNDER IN THE GRIDS...WITH
SCATTERED THUNDER MENTION WITH LIKELY POPS. WILL STILL KEEP CHC
THUNDER IN GRIDS DUE TO THE NW FLOW AND CLIMATOLOGY OF THESE
CONVECTIVE SYSTEMS TO PRODUCE THUNDER. AS FOR WIND SHEAR...BOTH THE
SREF AND 00Z GFS HAVE 0-6KM BULK SHEAR VALUES NEAR 40 TO 45 KTS
TOWARDS WNY WHICH WILL LIKELY SUSTAIN THE CONVECTIVE COMPLEX THROUGH
THE TIME PERIOD.

PWATS RISE TO OVER 2.00 INCHES WITH THIS SYSTEM WHICH IS +2SD FROM
CLIMATOLOGY. THESE STORMS HAVE THE POTENTIAL TO YIELD HEAVY RAINFALL
AMOUNTS WITH AN INCH OF RAINFALL IN AN HOUR TIMEFRAME POSSIBLE. WNY
AND PORTIONS OF CNY COULD RECEIVE HEAVY RAINFALL WITH THIS SYSTEM BUT
GIVEN THE STILL UNCERTAINTY OF PLACEMENT OF HEAVY RAIN HAVE ELECTED
TO NOT INCLUDE MENTION OF HEAVY RAIN YET WITH THIS FORECAST PACKAGE.

THIS SYSTEM WILL DIVE SE OF THE REGION ON WEDNESDAY WITH ACTIVITY
DIMINISHING THROUGH THE MORNING HOURS FROM NORTH TO SOUTH. DAYTIME
INSTABILITY MAY TRIGGER A SHOWER OR THUNDERSTORM IN THE AFTERNOON
ACROSS THE GENESEE VALLEY AND FINGER LAKES REGION BUT WILL COVER THIS
WITH JUST SLIGHT CHC POPS FOR NOW.

HIGH PRESSURE WILL DROP DOWN ACROSS THE REGION WEDNESDAY NIGHT FROM
CANADA. COOLER NIGHTTIME TEMPERATURES UNDER CLEAR SKIES AND LIGHT
WINDS WITH MANY AREAS DROPPING INTO THE 50S OVERNIGHT. TOWARDS THE
LAKES OVERNIGHT LOWS WILL REMAIN IN THE 60S. WITH THESE CLEAR SKIES
AND LIGHT WINDS...WILL AGAIN HAVE TO ANTICIPATE FOG FORMATION IN THE
RIVER VALLEYS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
ON THURSDAY AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD BACK ACROSS THE
REGION WITH SFC HIGH PRESSURE FOUND AT THE SFC. SUNSHINE WILL BE
ABUNDANT IN THE STABLE AIRMASS WITH AFTERNOON HIGHS CLIMBING BACK
INTO THE 80S. WITH THE HIGH PRESSURE AND LIGHT NE FLOW DEW POINTS
WILL BE HELD IN CHECK...WITH COMFORTABLE AFTERNOON SUMMERS WARMTH.

A WARM FRONT LIFTING NORTH ACROSS THE OHIO VALLEY WILL BRING AN
INCREASE IN HUMIDITY ON FRIDAY. A FEW SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ON FRIDAY BUT WILL LIKELY HOLD OFF TILL SATURDAY WHEN THE
NEXT UPPER LEVEL SHORT WAVE WILL CROSS THE REGION.

SUNDAY THE BULK OF THE ACTIVITY SHIFTS EASTWARD HOWEVER LINGERING
MOISTURE WILL MAINTAIN THE CHC FOR A SHOWER OR THUNDERSTORM.

TEMPERATURES ARE EXPECTED TO REMAIN CLOSE TO SEASONAL AVERAGES
THROUGH THE FORECAST PERIOD.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
THROUGH 09Z...SHOWERS AND THUNDERSTORMS ARE GENERALLY LOCATED
BETWEEN BUF-ROC...WITH THESE LIKELY TO AVOID TAF SITES...THOUGH IT
WILL BE CLOSE. THEN A WEAK COOL FRONT WILL CROSS THIS
MORNING...WITH VFR CONDITIONS IN PLACE FOR THE BULK OF THE
REGION. WINDS WILL SHIFT WITH THE FRONTAL PASSAGE TODAY...BUT
EXPECT LARGELY VFR CONDITIONS WITH THIS...AS DRIER AIR BUILDS IN
DURING THE DAY AND CLOUDS SCATTER OUT.

HIGH PRESSURE WILL BRING VFR CONDITIONS TONIGHT AS WELL...THOUGH
PATCHY RADIATION FOG IS POSSIBLE AT JHW.

OUTLOOK...
TUESDAY...VFR.
WEDNESDAY...VFR/MVFR. CHC SHWRS/TSTMS...ESPECIALLY SOUTH.
THURSDAY AND FRIDAY...VFR.

&&

.MARINE...
A FRONT WILL CROSS THE WATERS THIS MORNING. WINDS WILL VARY
TODAY...BUT GENERALLY VEER TO THE WEST-NORTHWEST BEHIND THE FRONT.
WILL NOT HOIST ANY HEADLINES TODAY...THOUGH A DECENT CHOP WILL
DEVELOP ON LAKE ERIE...AND THE EASTERN SHORES OF LAKE ONTARIO TODAY.
WINDS ARE EXPECTED IN THE 15 KNOT RANGE THIS AFTERNOON...WHICH IS
MARGINAL IN THAT ANY STRONGER WINDS WOULD REQUIRE A BRIEF SMALL CRAFT
ADVISORY.

AFTER THIS...HIGH PRESSURE BUILDS IN...WITH GENERALLY CALM
WINDS/WAVES TONIGHT INTO TUESDAY

A MORE POTENT SYSTEM WILL MOVE OVER THE LOWER LAKES TUESDAY NIGHT
AND EARLY WEDNESDAY WITH BRISK WESTERLIES TO FOLLOW...PERHAPS
NECESSITATING SMALL CRAFT ADVISORIES.

&&

.CLIMATE...
JULY HAS SEEN EXTRAORDINARY WARMTH AND SUNSHINE ACROSS WESTERN NY.
WITH BOTH BUFFALO AND ROCHESTER REACHING 80 AGAIN TODAY...BOTH
CITIES SET NEW RECORDS FOR MOST DAYS OF 80+ TEMPS IN A SINGLE
MONTH AT 30. BUF BEAT 29 IN 1955...ROC 28 IN 1944.

IN ADDITION...BOTH CITIES WILL FINISH IN THE TOP TEN WARMEST MONTHS
IN THEIR 141 YEAR HISTORY...BUFFALO LIKELY 3RD OR 4TH...ROCHESTER
LIKELY 9TH OR 10TH...THIS WILL BE FINALIZED AFTER MIDNIGHT TONIGHT. HERE
ARE SOME INTERESTING TEMPERATURE STATS FOR THE MONTH SO FAR...

...WARMEST MONTHS EVER (141 YR RECORD)...

(THROUGH JULY 30TH)

.BUFFALO...
#1...76.2...JUL 1921
#2...76.0...JUL 1955
#3...75.2...JUL 1947 AND JUL 2011 ***
#5...75.0...JUL 1887 AND JUL 2005.

(JUL 2011 WILL END EITHER 75.2 OR 75.3)

.ROCHESTER...
#1...77.8...JUL 1921
#5...75.4...JUL 1955
#6...75.0...JUL 2006 AND AUG 1947
#8...74.8...JUL 1931
#9...74.7...JUL 1887 AND JUL 2011 ***

(JUL 2001 WILL END EITHER 74.6 OR 74.7)

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...THOMAS/WCH
AVIATION...APFFEL
MARINE...APFFEL
CLIMATE...SFM
Hazardous weather outlook, Jul 31, 7:04 AM EDT, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
704 AM EDT SUN JUL 31 2011

NYZ001>008-010>014-019>021-085-011115-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
704 AM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-011115-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
704 AM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 1, 2:50 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
250 AM EDT MON AUG 1 2011

NYZ002-003-010800-
MONROE NY-ORLEANS NY-
250 AM EDT MON AUG 1 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED 19 MILES NORTHWEST OF
  POINT BREEZE...AND MOVING SOUTHEAST AT 25 MPH.

THE STORM WILL REACH THE LAKE ONTARIO SHORELINE NEAR POINT BREEZE
AROUND 315 AM. THE STORM WILL THEN TRACK SOUTHEAST NEAR ALBION AND
BROCKPORT THROUGH 400 AM.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4338 7797 4336 7787 4335 7776 4332 7770
      4314 7789 4314 7827 4338 7844

APFFEL
Local storm report, Aug 1, 4:05 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
405 AM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HAIL             LYNDONVILLE             43.32N  78.39W
08/01/2011  M1.00 INCH       ORLEANS            NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1100176

THOMAS
Local storm report, Aug 1, 4:10 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
410 AM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     HAIL             MEDINA                  43.22N  78.39W
08/01/2011  M1.00 INCH       ORLEANS            NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1100177

THOMAS
Special weather statement, Aug 1, 5:45 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
545 AM EDT MON AUG 1 2011

NYZ010-012-020-021-085-011030-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-WYOMING NY-
545 AM EDT MON AUG 1 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 539 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR EAST AURORA...AND MOVING
  SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4269 7814 4241 7837 4269 7875 4282 7863

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:25 AM EDTSpecial Marine WarningBUF80 min
Aug 1, 2:50 AM EDTSpecial Weather StatementBUFOrleans70 min
Aug 1, 3:26 AM EDTSevere Thunderstorm WarningBUFNiagara, Orleans49 min
Aug 1, 3:56 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans64 min
Aug 1, 4:25 AM EDTSpecial Marine WarningBUF25 min
Aug 1, 4:37 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming53 min
Aug 1, 4:54 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Monroe, Niagara, Orleans66 min
Aug 1, 5:16 AM EDTAreal Flood AdvisoryBUFGenesee, Orleans3 hr
Aug 1, 6:06 AM EDTSpecial Weather StatementBUFAllegany54 min
Aug 1, 6:21 AM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Wyoming36 min
Aug 1, 6:47 AM EDTSpecial Weather StatementBUFWyoming43 min
Aug 1, 2:35 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario45 min
Aug 1, 3:07 PM EDTSpecial Weather StatementBUFNiagara53 min
Aug 1, 3:57 PM EDTAreal Flood AdvisoryBUFOntario21 min
Aug 1, 4:12 PM EDTFlash Flood WarningBUFLivingston, Ontario93 min
Aug 1, 6:06 PM EDTSevere Thunderstorm WarningBUFOntario39 min
Aug 1, 6:12 PM EDTSpecial Weather StatementBUFGenesee, Livingston63 min
Aug 1, 6:42 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Wyoming63 min
Aug 1, 6:46 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus59 min
Aug 1, 7:09 PM EDTSpecial Weather StatementBUFWyoming36 min
Aug 1, 7:44 PM EDTSpecial Weather StatementBUFWyoming46 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.